Alert archive / California / Red Flag Warnings in 2016

Red Flag Warning 5, NWS Sacramento, CA

September 24, 2016

NWS Sacramento, CA issued this red flag warning at Sep 24, 2016, 3:00 AM PDT. It took effect at Sep 24, 2016, 12:00 PM PDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 24, 2016, 3:00 AM PDT (10:00 UTC)
In effect from
Sep 24, 2016, 12:00 PM PDT
Expired
Sep 25, 2016, 6:00 PM PDT
In force
30 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

331 
WWUS86 KSTO 241000
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 AM PDT SAT SEP 24 2016

...RED FLAG WARNING FOR MOST OF THE SACRAMENTO VALLEY AND
SURROUNDING TERRAIN...

.STRENGTHENING HIGH PRESSURE WILL RESULT IN A RETURN OF HOT AND
DRY WEATHER ALONG WITH BREEZY NORTH TO EAST WINDS ACROSS THE
INTERIOR OF NORTHERN CALIFORNIA THIS WEEKEND RESULTING IN
INCREASED FIRE DANGER.

CAZ213-215>217-263-264-266-268-279-242300-
/O.NEW.KSTO.FW.W.0005.160924T1900Z-160926T0100Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-EASTERN MENDOCINO NF-
300 AM PDT SAT SEP 24 2016

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM PDT SUNDAY
FOR GUSTY NORTH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
213...215...216... 217...263...264...266...268 AND 279...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM PDT SUNDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 213. FIRE WEATHER ZONE 215. 
  FIRE WEATHER ZONE 216. FIRE WEATHER ZONE 217. FIRE WEATHER 
  ZONE 263. FIRE WEATHER ZONE 264. FIRE WEATHER ZONE 266. FIRE 
  WEATHER ZONE 268. FIRE WEATHER ZONE 279. 

* WIND...NORTH TO NORTHEAST 15-30 MPH. WINDS DEVELOP THROUGH MUCH
  OF THE SACRAMENTO VALLEY BY MIDDAY WITH STRONGER WINDS
  DEVELOPING IN THE NORTHERN SIERRA/CASCADE FOOTHILLS AND COAST
  RANGE TONIGHT.

* HUMIDITY...AFTERNOON MINIMUM 8 TO 18 PERCENT TODAY, SLIGHTLY
  LOWER SUNDAY. POOR OVERNIGHT RECOVERY OF ONLY 20 TO 40 PERCENT.

* IMPACTS...RAPID SPREAD OF ANY FIRE STARTS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
2 follow-up statements
289 
WWUS86 KSTO 242158
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
258 PM PDT SAT SEP 24 2016

...RED FLAG WARNING FOR MOST OF THE SACRAMENTO VALLEY AND
SURROUNDING TERRAIN...

.STRENGTHENING HIGH PRESSURE WILL RESULT IN A RETURN OF HOT AND
DRY WEATHER ALONG WITH BREEZY NORTH TO EAST WINDS ACROSS THE
INTERIOR OF NORTHERN CALIFORNIA THIS WEEKEND RESULTING IN
INCREASED FIRE WEATHER DANGER.

CAZ213-215>217-263-264-266-268-279-251400-
/O.CON.KSTO.FW.W.0005.000000T0000Z-160926T0100Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-EASTERN MENDOCINO NF-
258 PM PDT SAT SEP 24 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT SUNDAY FOR
GUSTY NORTH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
213...215...216...217... 263...264...266...268 AND 279...

* AFFECTED AREA...FIRE WEATHER ZONE 213. FIRE WEATHER ZONE 215. 
  FIRE WEATHER ZONE 216. FIRE WEATHER ZONE 217. FIRE WEATHER 
  ZONE 263. FIRE WEATHER ZONE 264. FIRE WEATHER ZONE 266. FIRE 
  WEATHER ZONE 268. FIRE WEATHER ZONE 279. 

* WIND...NORTH TO NORTHEAST 15-30 MPH. STRONGEST WINDS ACROSS THE
  SIERRA WILL OCCUR OVERNIGHT TONIGHT INTO SUNDAY MORNING.

* HUMIDITY...AFTERNOON MINIMUM 8 TO 18 PERCENT TODAY... 
  SLIGHTLY LOWER SUNDAY. POOR OVERNIGHT RECOVERY OF ONLY 20 TO 
  40 PERCENT. 

* IMPACTS...RAPID SPREAD OF ANY FIRE STARTS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
820 
WWUS86 KSTO 251000
RFWSTO

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
300 AM PDT SUN SEP 25 2016

...RED FLAG WARNING FOR MOST OF THE SACRAMENTO VALLEY AND
SURROUNDING TERRAIN...

.STRENGTHENING HIGH PRESSURE HAS BROUGHT A RETURN OF HOT AND DRY
WEATHER ALONG WITH BREEZY NORTH TO EAST WINDS TO THE INTERIOR OF
NORTHERN CALIFORNIA RESULTING IN INCREASED FIRE DANGER.

CAZ213-215>217-263-264-266-268-279-260100-
/O.CON.KSTO.FW.W.0005.000000T0000Z-160926T0100Z/
EASTERN PORTION OF SHASTA/TRINITY NF-
NORTHERN SACRAMENTO VALLEY TO SOUTHERN TEHAMA COUNTY LINE BELOW
1000 FT-
CENTRAL SACRAMENTO VALLEY IN GLENN, COLUSA, YUBA, NORTHERN
SUTTER, AND BUTTE COUNTY BELOW 1000 FT-
SOUTHERN SACRAMENTO VALLEY IN YOLO-
SACRAMENTO FAR WESTERN PLACER, SOUTHERN SUTTER AND SOLANO COUNTY
BELOW 1000 FT-SOUTHEAST EDGE SHASTA-
TRINITY NF AND WESTERN PORTIONS OF TEHAMA-GLENN UNIT-
LAKE COUNTY PORTION OF LAKE-NAPA-SONOMA UNIT-
NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FT. INCLUDES PORTIONS
OF SHASTA-TRINITY AND BUTTE UNITS-
NORTHERN SIERRA INCLUDING LASSEN NP AND PLUMAS AND LASSEN NF/S
WEST OF THE SIERRA CREST (WEST OF EVANS PEAK-GRIZZLY PEAK-
BECKWORTH PEAK)-EASTERN MENDOCINO NF-
300 AM PDT SUN SEP 25 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR GUSTY NORTH WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
213...215...216... 217...263...264...266...268 AND 279...

* AFFECTED AREA...FIRE WEATHER ZONE 213. FIRE WEATHER ZONE 215. 
  FIRE WEATHER ZONE 216. FIRE WEATHER ZONE 217. FIRE WEATHER 
  ZONE 263. FIRE WEATHER ZONE 264. FIRE WEATHER ZONE 266. FIRE 
  WEATHER ZONE 268. FIRE WEATHER ZONE 279. 

* WIND...NORTH TO NORTHEAST 15-30 MPH. STRONGEST WINDS ACROSS THE
  SIERRA WILL OCCUR THIS MORNING.

* HUMIDITY...AFTERNOON MINIMUM 5 TO 15 PERCENT TODAY. POOR
  OVERNIGHT RECOVERY OF ONLY 20 TO 40 PERCENT.

* IMPACTS...RAPID SPREAD OF ANY FIRE STARTS LIKELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at Sep 24, 2:41 AM PDT, 19 minutes earlier.

Area forecast discussion, Sep 24, 2:41 AM PDT, 19 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
241 AM PDT SAT SEP 24 2016

.SYNOPSIS...
Dry weather with above normal temperatures into next week. Breezy
north winds and low humidity expected this weekend.

&&

.DISCUSSION...
Weather will be dominated by ridge of high pressure and sunny
skies into next week. Temperatures expected to warm today and
Sunday with Valley highs in the upper 80s to low 90s today and
well into the 90s by Sunday. A few locations in the northern Sac
Valley could push the triple digit mark by Sunday afternoon. A few
degrees of cooling expected for Tuesday as ridge axis slowly
shifts east. Overnight lows will be markedly warmer than past few
nights.

Main focus will be on breezy northerly winds this weekend as
building high pressure strengthens pressure gradient. This
combined with low humidity and poor to moderate overnight recovery
will lead to elevated fire danger. Will be hoisting red flag
warning for a good portion of the Sac Valley and surrounding
terrain from noon today until 6pm Sunday. Potential for rapid
fire spread with any new fire starts. See RFWSTO and fire weather
forecast for more details.

CEO

.EXTENDED DISCUSSION (Wednesday THROUGH Saturday)
High pressure shifts east as an upper trough moves into the
PacNW. Dry pattern continues with temperatures returning to
seasonal averages by the end of the week.

&&

.AVIATION...
NWly flow alf as upr low movs E and EPAC upr rdg blds inld. VFR
conds ovr Intr NorCal nxt 24 hrs. Locally gusty N to NE surface
winds 15-25 kts develop by 20Z.

&&

.STO Watches/Warnings/Advisories...
Red Flag Warning from noon today to 6 PM PDT Sunday for Central
Sacramento Valley in Glenn, Colusa, Yuba, Northern Sutter, and
Butte County Below 1000 Ft-Eastern Mendocino NF-Eastern Portion
of Shasta/Trinity NF-Lake County Portion of Lake-Napa-Sonoma
Unit-Northern Sacramento Valley to Southern Tehama County Line
Below 1000 Ft-Northern Sierra Foothills from 1000 to 3000 Ft.
Includes portions of Shasta-Trinity and Butte Units-Northern
Sierra Including Lassen NP and Plumas and Lassen NF/S West of
the Sierra Crest (West of Evans Peak-Grizzly Peak-Beckworth
Peak)-Southeast Edge Shasta-Trinity NF and Western Portions of
Tehama-Glenn Unit-Southern Sacramento Valley in Yolo-Sacramento
Far Western Placer, southern Sutter and Solano County Below 1000
Ft.

&&

Nearby

Red Flag Warnings in California, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.